AffiliationDepartment of Psychiatry, National University of Ireland Galway, Galway, Ireland. email@example.com
Severity of Illness Index
MetadataShow full item record
CitationClozapine-induced severe mixed hyperlipidemia: a case report., 31 (1):93-6 Gen Hosp Psychiatry
JournalGeneral hospital psychiatry
AbstractTo highlight the association between the use of clozapine and the early development of severe mixed hyperlipidemia, a condition that substantially increases the risk of cardiovascular events and other medical complications.
Clinical information and data from investigations in a single patient were collated and reviewed in light of the literature.
A 47-year-old man with a background history of schizophrenia taking clozapine presented with multiple episodes of severe elevation of serum triglycerides and cholesterol with subsequent development of diabetes mellitus. His metabolic parameters normalized following discontinuation of clozapine.
Lipid and metabolic profiles should be closely monitored in patients receiving clozapine in order to facilitate early detection and intervention to prevent further health complications.